Flash Flood, Power
- When
- August 3, 2:50 PM MST to 3:00 PM MST
- Where
- Power County, 7 mi S of Rockland
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.694, -112.841 (the zone’s center; the record gives no point)
1 inch of rain in 15 minutes casued flash flooding south of Rockland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
1 inch of rain in 15 minutes casued flash flooding south of Rockland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 3, 1:30 PM MST, 1 hour 20 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT SUN AUG 3 2003 .SHORT-TERM... MSAS CHARTS INDICATE SFC THETA-E MAXIMUM ACROSS THE SNAKE RIVER PLAIN WITH LIGHTNING STRIKES OCCURRING ALONG WEST AND EAST FLANKS. THE MOST ACTIVE REGION LOCATED OVER THE SOUTHERN AND CARIBOU HIGHLANDS. PULSE SEVERE STORM MOVED FROM 77M AND APPROACHING PIH AT 20Z. PEA SIZE HAIL REPORTED BY SPOTTERS NEAR MINK CREEK. AVN TIMING SLOWER VERSUS ETA. FOR OVERNIGHT EXPECT NV SHORTWAVE TO LIFT NE ACROSS REGION AND COMBINE WITH HIGH PWS (0.8 TO 1.2 INCHES) AND UNSTABLE AIRMASS TO PROMOTE SCATTERED TS DEVELOPMENT THROUGH THIS EVENING. SUBSIDENCE AND NVA TO DOMINATE FOR MON AM THEN ANOTHER SHORTWAVE TO KICK OUT OF THE CAL LOW FOR SLIGHT CHC-CHC -TSRA MON AFTERNOON. A SECOND SHORTWAVE WILL SKIM THE CENTRAL MTS FOR TUE WITH SLIGHT CHC POPS BUT THE TREND BY WED WILL BE FOR A DRIER SW FLOW ALOFT AND MORE STABLE AIRMASS. TEMPS WARMING BACK TO NEAR/ABOVE NORMAL BY MID-WEEK. BREEZY UPVALLEY WINDS IN SNAKE BASIN AS SFC WAVE FORMS IN CENTRAL WY TONIGHT. .LONG-TERM... GFS MATCHES RUN 24 HOURS AGO WITH LOW PRESSURE REFORMING NEAR VANCOUVER ISLE AMD FOUR CORNERS HIGH REBUILDING WITH BLOCKING PATTERN SO WILL KEEP A DRY FORECAST FOR THU/FRI EXCEPT IN THE CENTRAL MTS CLOSER TO THE PACIFIC MOISTURE AXIS. UPPER-LEVEL ANTICYCLONE WILL SHIFT FAR ENOUGH EAST BY SAT/SUN WITH POSSIBLE SUBTROPICAL RETURN S FLOW. SO DRY FORECAST MAY NEED SOME CHANGES FOR NEXT WEEKEND. 04 KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-032330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 530 AM MDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED RAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 47 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374854.